Alert archive / Kentucky / Tornado Warnings in 2013
Tornado Warning 6, NWS Louisville, KY
NWS Louisville, KY issued this tornado warning at Jan 30, 2013, 2:19 AM CST for Breckinridge County, Meade County, Kentucky; Perry County, Indiana. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 30, 2013, 2:19 AM CST (08:19 UTC)
- Expired
- Jan 30, 2013, 2:40 AM CST
- In force
- 21 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
Counties Perry County, IN, Breckinridge County, KY, Meade County, KY
The radar
The Louisville radar (KLVX), 39 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 29, 9:35 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.3 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 345 m²/s²
- 0-3 km storm-relative helicity
- 364 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
803
WFUS53 KLMK 300819
TORLMK
INC123-KYC027-163-300840-
/O.NEW.KLMK.TO.W.0006.130130T0819Z-130130T0840Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
219 AM CST WED JAN 30 2013
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
NORTHWESTERN MEADE COUNTY IN NORTH CENTRAL KENTUCKY...
SOUTHEASTERN PERRY COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 240 AM CST/340 AM EST/...
* AT 216 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR ROME...MOVING NORTHEAST AT 60 MPH.
* THIS TORNADIC STORM WILL ALSO IMPACT...
RHODELIA AND ANDYVILLE...
BATTLETOWN AND BEECHLAND...
CEDAR FLAT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.
TAKE COVER NOW! TORNADOES AT NIGHT CAN BE EXTREMELY DANGEROUS. DO NOT
WAIT UNTIL YOU SEE OR HEAR THE TORNADO. IT MAY BE TOO LATE.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3813 8644 3811 8640 3813 8638 3814 8632
3815 8632 3816 8635 3818 8633 3817 8630
3814 8627 3806 8627 3802 8620 3783 8651
3793 8663
TIME...MOT...LOC 0820Z 229DEG 54KT 3797 8648
$$
RAS2 follow-up statements
641
WWUS53 KLMK 300832
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
332 AM EST WED JAN 30 2013
KYC027-300842-
/O.CAN.KLMK.TO.W.0006.000000T0000Z-130130T0840Z/
BRECKINRIDGE KY-
232 AM CST WED JAN 30 2013
...THE TORNADO WARNING FOR NORTHERN BRECKINRIDGE COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED INTO WESTERN MEADE
COUNTY.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
LAT...LON 3813 8644 3811 8640 3813 8638 3813 8633
3815 8632 3816 8635 3818 8633 3814 8627
3806 8627 3802 8620 3794 8634 3804 8649
3805 8651
TIME...MOT...LOC 0832Z 229DEG 54KT 3809 8631
$$
INC123-KYC163-300840-
/O.CON.KLMK.TO.W.0006.000000T0000Z-130130T0840Z/
PERRY IN-MEADE KY-
332 AM EST WED JAN 30 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 340 AM EST/240 AM CST/
FOR NORTHWESTERN MEADE AND EASTERN PERRY COUNTIES...
AT 330 AM EST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS DANGEROUS STORM WAS
LOCATED NEAR BEECHLAND...MOVING NORTHEAST AT 60 MPH.
* THIS DANGEROUS STORM WILL ALSO IMPACT...
MAINLY RURAL AREAS OF EASTERN PERRY AND NORTHWESTERN MEADE
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES ARE DIFFICULT TO SEE AT NIGHT. TAKE COVER NOW.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3813 8644 3811 8640 3813 8638 3813 8633
3815 8632 3816 8635 3818 8633 3814 8627
3806 8627 3802 8620 3794 8634 3804 8649
3805 8651
TIME...MOT...LOC 0832Z 229DEG 54KT 3809 8631
$$
RAS303
WWUS53 KLMK 300839
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
339 AM EST WED JAN 30 2013
INC123-KYC163-300849-
/O.EXP.KLMK.TO.W.0006.000000T0000Z-130130T0840Z/
PERRY IN-MEADE KY-
339 AM EST WED JAN 30 2013
...THE TORNADO WARNING FOR NORTHWESTERN MEADE AND EASTERN PERRY
COUNTIES WILL EXPIRE AT 340 AM EST/240 AM CST/...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
TORNADIC. HOWEVER STRONG TO SEVERE STORMS REMAIN IN THE AREA...AND A
TORNADO WATCH REMAINS IN EFFECT UNTIL 5 AM.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
LAT...LON 3813 8644 3811 8640 3813 8638 3813 8633
3815 8632 3816 8635 3818 8633 3814 8627
3806 8627 3802 8620 3794 8634 3804 8649
3805 8651
TIME...MOT...LOC 0839Z 229DEG 54KT 3816 8621
$$
RASWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Jan 30, 2:17 AM CST, 2 minutes earlier.
Area forecast discussion, Jan 30, 2:17 AM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
317 AM EST WED JAN 30 2013
.Mesoscale Forecast Update...
Issued at 301 AM EST Wed Jan 30 2013
QLCS squall line continue to slowly march eastward into the western
sections of the LMK warning area. The line has actually slowed down
slightly over the last hour...but continues to head east at
45-50kts. Based on the current speed of the line, it should be
impacting the metro Louisville and Bowling Green areas around 400 AM
EST. This line will affect our eastern sections more in the 600-700
AM EST time frame. Bulk effective shear remains quite high at
55-65kt and KLVX VAD winds show winds approaching 70kts around 4kft
AGL. The winds are much more stronger down across west TN and
southwest KY. Rough calculations of 0-1KM SRH are still over 500
M2/S2 with 0-3KM SRH values in the 700-900 M2/S2. The line also
appears to be interacting a bit with a warm theta-e ridge axis just
out ahead of the line. We have been seeing a temperature/dewpoint
surge just out ahead of the line and we've seen a steady increase in
storm intensity over the last hour. We've seen a number of bowing
segments and mesovortices within the line and given the shear
values from the mesoanalysis, this will likely continue for the next
several hours.
&&
.Short Term (Today through Thursday)...
Issued at 317 AM EST Wed Jan 30 2013
Surface cold front remains well out to the west of our area this
morning. Ongoing severe convection is being forced along the
pre-frontal trough axis which extended from northern Indiana all
the way down through the northern gulf coast states. Severe QLCS is
in progress across the western portion of our forecast area
(reference above mesoscale discussion for added details). This
feature will continue to surge eastward across the forecast area
during the remainder of the night time hours. It is expected to
reach our eastern counties toward sunrise. Temperatures this
morning continue to warm up in advance of the pre-frontal trough.
Readings across Kentucky are generally in the upper 60s to the lower
70s. Temperatures will remain at current levels until the trough
axis swings through this morning.
Shower and thunderstorms will continue to work east into eastern
Kentucky later this morning while the actual cold front continues
its approach from the west. There are signals in the data that
suggest yet another round of low-topped convection along the actual
cold front later this afternoon and evening. For this reason, we
plan on keeping PoP chances up this afternoon and into this
evening. Temperatures will continue to fall, but the slower
progression of the actual front will keep temperatures from falling
as quickly as previous thought. Temperatures by this evening will
be cooling into the lower 40s across our northwest with mid-upper
40s elsewhere. Much colder air will start to arrive by mid-late
evening with temperatures falling into the upper 20s over the
northwest and lower-mid 30s elsewhere. Some of this colder air may
catch the back edge of the precipitation associated with the front
and may result in a quick transition to snow across our eastern
third. However, it does not look like any accumulations will be
likely with this activity. By Thursday morning, we'll see
temperatures down into the middle 20s.
Gradient winds will continue to be a problem across the region this
morning through this afternoon. Sustained south to southwesterly
winds of 20-25 MPH with gusts of 40-45 MPH will be possible ahead
and just behind the pre-frontal trough axis. For this reason, the
Wind Advisory will remain in effect for the western half of the
forecast area through the late afternoon and into the evening for
the eastern sections.
Quiet and cold conditions are expected for Thursday as we will be in
between weather systems. Highs on Thursday will range from the
upper 20s to around 30 in the north with lower-middle 30s across the
south.
.Long Term (Thursday Night through Tuesday)...
Issued at 240 AM EST Wed Jan 30 2013
Latest deterministic and ensemble solutions continue to show a
decent mid-level vorticity maximum streaking across the forecast
area Thursday night. This feature will bring a period of light snow
to the forecast area with some minor accumulations. At this time,
the most favorable area for accumulations will generally be across
the northern half of Kentucky and all of southern Indiana where the
better forcing is expected to pass through. This feature should be
well to our east by Friday morning with a short period of quiet
weather expected for Friday. Lows Thursday will drop into the teens
in the north with lows around 20 in the south. Have gone and
undercut highs a bit for Friday as the model trends have been going
cooler. Highs will struggle to warm into the lower 20s in the north
with mid-upper 20s across the south. Lows Friday night will drop
back into the upper teens in the north and lower 20s in the south.
Secondary clipper system is poised to affect the region during the
day on Saturday. Best chances of precipitation look to occur during
the day time hours with snow in the north and possibly a mix down
across the south where some warmer air aloft is likely to get pull
up along the south end of the clipper track. This feature will head
on off to the east Saturday night with another period of dry weather
expected for Sunday. Clipper mania will continue into early next
week with another clipper system expected to pass to our north
Monday night and Tuesday. With the further north track,
precipitation with this system may be more rain than snow. But it
will be something to watch in future forecast runs.
Highs on Saturday will warm into the mid-upper 30s with overnight
lows in the 20s. Should see a little moderation in temperatures on
Sunday with highs in the upper 30s to the lower 40s in the north
with mid-upper 40s in the south. Lows Sunday night should drop back
into the upper 20s to around 30 with highs on Monday warming back up
into the upper 40s to around 50. Should see a bit cooler temps on
Tuesday as the aforementioned clipper brings a slightly cooler
airmass to the region. Highs looks to warm into the lower 40s.
&&
.Aviation (06Z TAF Issuance)...
Issued at 1158 PM EST Tue Jan 29 2013
Deep upper trough over the Plains will drive a surface low pressure
system from the Plains and into the Great Lakes during the day on
Wednesday. Strong surface cold front is located to our west with a
pre-frontal trough axis out ahead of the cold front. Quasi-linear
convective system is well developed and located along the IN/IL/KY
border area and heading east at around 50kts.
Based on the latest radar data, this line will impact the KBWG
terminal around 0630-0830Z. It should be reaching the KSDF terminal
around 0700-0800Z and the KLEX terminal around 0900-1000Z. Have
continued to advertise a period of VCTS just before the above
mentioned times to account for any development that may occur ahead
of the line. Will be keeping a very close met watch on the TAF's
tonight and will be updating to time the lines into the terminals as
they approach. Feel that conditions will be quite poor when the
squalls go through. Variable winds of 25G35kt will be possible for
a time. LLWS will continue to be a problem until the main
convective line passes.
MVFR cigs will continue behind the line with conditions not
improving until mid-late morning. Previous thinking of a second
low-topped line of convection developing still looks like a
possibility and we'll address those issues in later forecasts.
&&
.Hydrology...
Issued at 300 AM EST Tue Jan 29 2013
No real changes in the forecast thinking on the hydrologic front.
An intense line of strong to severe thunderstorms is forecast to
move across the region late tonight and early Wednesday morning. In
addition to the threat of damaging winds, these storms will likely
produce heavy rainfall. Once the system pulls east on Wednesday
morning, a period of stratiform rainfall will likely persist for a
few hours.
Rainfall amounts averaging a little more than an inch in 6 hours
should be widespread. Isolated amounts of up to 2 inches are
possible. This rain could result in brief small stream flooding and
later rises on larger rivers. Any flooding that will occur should be
minor due to the fast nature of these storms. The rain will taper to
scattered showers Wednesday afternoon.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON FOR
INZ076>079-083-084-089>092.
KY...WIND ADVISORY UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON FOR
KYZ023>032-061-062-070>072.
WIND ADVISORY UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR
KYZ033>043-045>049-053>057-063>067-073>078-081-082.
Mesoscale........MJ
Short Term.......MJ
Long Term........MJ
Aviation.........MJ
Hydrology........CMCHazardous weather outlook, Jan 29, 2:38 PM CST, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 338 PM EST TUE JAN 29 2013 INZ076>079-083-084-089>092-KYZ023>032-061-062-070>072-302045- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-BUTLER KY-EDMONSON KY-LOGAN KY-WARREN KY- SIMPSON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...MORGANTOWN...BROWNSVILLE...RUSSELLVILLE...BOWLING GREEN... FRANKLIN 338 PM EST TUE JAN 29 2013 /238 PM CST TUE JAN 29 2013/ ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST /3 PM CST/ WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A STRONG COLD FRONT IS FORECAST TO PUSH THROUGH THE OUTLOOK AREA LATE TONIGHT AND EARLY WEDNESDAY. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THIS FRONT. AT THIS TIME...THE BEST CHANCES FOR STRONG TO SEVERE THUNDERSTORMS WILL BE FROM MIDNIGHT LATE TONIGHT TO 6 AM EST WEDNESDAY. GIVEN THE RATHER STRONG WIND FIELDS...THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE DAMAGING WINDS. HOWEVER...AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT. OUTSIDE OF THUNDERSTORMS...THE GRADIENT WIND WILL INCREASE DRAMATICALLY TONIGHT AND EARLY WEDNESDAY. SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH WILL BE POSSIBLE AHEAD AND JUST BEHIND THE COLD FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AS THE COLD FRONT CAUSING TONIGHT'S RAINS MOVES THROUGH THE REGION...WINDS WILL CONTINUE TO BE STRONG DURING THE DAY WEDNESDAY. MUCH COLDER AIR WILL RETURN TO THE OHIO VALLEY WEDNESDAY NIGHT AND THURSDAY. AN UPPER-LEVEL DISTURBANCE WILL CROSS THE REGION THURSDAY NIGHT...BRINGING A CHANCE FOR SOME MINOR SNOW ACCUMULATIONS. ANOTHER QUICK-MOVING DISTURBANCE COULD BRING ADDITIONAL SNOWS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED TONIGHT AND EARLY WEDNESDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KYZ033>043-045>049-053>057-063>067-073>078-081-082-302045- HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY- ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY- WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY- BOYLE KY-GARRARD KY-MADISON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY- LINCOLN KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY- RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...FRANKFORT... GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON... DANVILLE...LANCASTER...RICHMOND...MUNFORDVILLE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE... ALBANY 338 PM EST TUE JAN 29 2013 /238 PM CST TUE JAN 29 2013/ ...WIND ADVISORY IN EFFECT FROM 7 PM EST /6 PM CST/ THIS EVENING TO 7 PM EST /6 PM CST/ WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A STRONG COLD FRONT IS FORECAST TO PUSH THROUGH THE OUTLOOK AREA LATE TONIGHT AND EARLY WEDNESDAY. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THIS FRONT. AT THIS TIME...THE BEST CHANCES FOR STRONG TO SEVERE THUNDERSTORMS WILL BE FROM 2 TO 8 AM EST WEDNESDAY. GIVEN THE RATHER STRONG WIND FIELDS...THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE DAMAGING WINDS. HOWEVER...AN ISOLATED TORNADO OR TWO CAN NOT BE RULED OUT. OUTSIDE OF THUNDERSTORMS...THE GRADIENT WIND WILL INCREASE DRAMATICALLY TUESDAY NIGHT AND EARLY WEDNESDAY. SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH WILL BE POSSIBLE AHEAD AND JUST BEHIND THE COLD FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AS THE COLD FRONT CAUSING TONIGHT'S RAINS MOVES THROUGH THE REGION WINDS WILL CONTINUE TO BE STRONG DURING THE DAY WEDNESDAY. MUCH COLDER AIR WILL RETURN TO THE OHIO VALLEY WEDNESDAY NIGHT AND THURSDAY. AN UPPER-LEVEL DISTURBANCE WILL CROSS THE REGION THURSDAY NIGHT...BRINGING A CHANCE FOR SOME MINOR SNOW ACCUMULATIONS. ANOTHER QUICK-MOVING DISTURBANCE COULD BRING ADDITIONAL SNOWS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED TONIGHT AND EARLY WEDNESDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. RJS/LG
In the hours before
Special weather statement, Jan 29, 11:26 PM CST, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1226 AM EST WED JAN 30 2013
INZ076-083-084-089-KYZ023-026-300655-
CRAWFORD IN-DUBOIS IN-HANCOCK KY-OHIO KY-ORANGE IN-PERRY IN-
1226 AM EST WED JAN 30 2013
...STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS APPROACHING...
A LINE OF SEVERE THUNDERSTORMS ENTERING SOUTHWEST INDIANA WILL
CONTINUE TO PUSH EAST...ENTERING DUBOIS COUNTY AROUND 1 AM EST.
THESE STORMS WILL REACH ORANGE...CRAWFORD...AND PERRY COUNTIES IN
INDIANA...AND HANCOCK COUNTY IN KENTUCKY AROUND 130 AM EST...OR 1230
AM CST.
HEAVY RAIN REDUCING VISIBILITIES...AND DAMAGING WINDS IN EXCESS OF 60
MPH...ARE EXPECTED WITH THESE STORMS. A TORNADO WATCH IS IN EFFECT
UNTIL 5 AM EST. STAY TUNED FOR UPDATED INFORMATION...AND BE READY TO
ACT QUICKLY IF A WARNING IS ISSUED.
* THESE STORMS WILL ALSO IMPACT...
HAWESVILLE...
TELL CITY...
PAOLI...
JASPER...
ENGLISH...
MILLERSPORT...
PORTERSVILLE AND IRELAND...
HOLLAND AND HAYSVILLE...
HUNTINGBURG AIRPORT AND JOHNSBURG...
THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 74 AND 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS WITH THESE STORMS CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3851 8708 3853 8669 3869 8668 3869 8632
3840 8637 3842 8631 3839 8624 3839 8626
3822 8628 3819 8638 3813 8633 3812 8647
3784 8667 3771 8667 3766 8685 3780 8683
3790 8699 3801 8678 3820 8680 3821 8708
TIME...MOT...LOC 0523Z 253DEG 35KT 3889 8729 3749 8788
RASSpecial weather statement, Jan 30, 12:57 AM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1257 AM CST WED JAN 30 2013
KYZ026-061-070-300755-
BUTLER KY-LOGAN KY-OHIO KY-
1257 AM CST WED JAN 30 2013
...STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS...
A LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING ALONG THE
KENTUCKY/TENNESSEE BORDER WILL ENTER LOGAN...BUTLER...AND OHIO
COUNTIES JUST BEFORE 2 AM CST.
DAMAGING WINDS IN EXCESS OF 60 MPH...ARE EXPECTED WITH THESE STORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 4 AM CST. STAY AWARE OF
UPDATED INFORMATION AND BE READY TO ACT QUICKLY WHEN WARNINGS ARE
ISSUED.
* THESE STORMS WILL ALSO IMPACT...
RUSSELLVILLE...
MORGANTOWN...
HARTFORD...
COFFMAN...
SMALLHOUS AND KIRTLEY...
HEFLIN AND BUFORD...
NO CREEK AND CERALVO...
THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 77.
THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27
AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS WITH THESE STORMS CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3749 8713 3767 8683 3774 8682 3766 8664
3755 8658 3756 8664 3740 8661 3736 8649
3717 8640 3718 8662 3699 8667 3688 8661
3684 8670 3665 8677 3664 8706 3706 8706
3711 8689 3735 8702 3734 8714
TIME...MOT...LOC 0655Z 238DEG 42KT 3743 8741 3637 8795
RASLocal storm report, Jan 30, 2:13 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
313 AM EST WED JAN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 AM NON-TSTM WND DMG BATTLETOWN 38.07N 86.30W
01/30/2013 MEADE KY TRAINED SPOTTER
TREES DOWN IN THE BATTLETOWN AREA.
&&
EVENT NUMBER LMK1300012
RLThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 11:26 PM CST | Special Weather Statement | LMK | Hancock | 89 min |
| Jan 30, 12:53 AM CST | Severe Thunderstorm Warning | LMK | Hancock | 27 min |
| Jan 30, 12:57 AM CST | Special Weather Statement | LMK | Butler, Logan, Ohio | 58 min |
| Jan 30, 1:12 AM CST | Severe Thunderstorm Warning | LMK | Hancock, Meade | 48 min |
| Jan 30, 1:30 AM CST | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Ohio | 30 min |
| Jan 30, 1:58 AM CST | Severe Thunderstorm Warning | LMK | Meade | 47 min |
| Jan 30, 2:01 AM CST | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hancock, Meade, Ohio | 44 min |
| Jan 30, 2:02 AM CST | Tornado Warning | LMK | Butler, Logan | 28 min |
| Jan 30, 2:08 AM CST | Severe Thunderstorm Warning | LMK | Butler, Grayson, Ohio | 27 min |
| Jan 30, 2:25 AM CST | Tornado Warning | LMK | Butler, Grayson, Ohio | 30 min |
| Jan 30, 2:32 AM CST | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Grayson, Logan, Simpson, Warren | 43 min |
| Jan 30, 2:35 AM CST | Severe Thunderstorm Warning | LMK | Breckinridge, Bullitt, Hardin, Jefferson, Meade | 60 min |
| Jan 30, 2:46 AM CST | Severe Thunderstorm Warning | LMK | Grayson, Hardin | 49 min |
| Jan 30, 3:09 AM CST | Tornado Warning | LMK | Bullitt, Hardin, Jefferson, Meade | 21 min |
| Jan 30, 3:19 AM CST | Severe Thunderstorm Warning | LMK | Allen, Barren, Butler, Edmonson, Grayson, Hart and 2 more | 46 min |
| Jan 30, 3:20 AM CST | Severe Thunderstorm Warning | LMK | Trimble | 30 min |
| Jan 30, 3:23 AM CST | Tornado Warning | LMK | Bullitt, Jefferson | 32 min |
| Jan 30, 3:26 AM CST | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Nelson, Shelby, Spencer | 44 min |
| Jan 30, 3:31 AM CST | Severe Thunderstorm Warning | LMK | Henry, Jefferson, Oldham, Shelby, Trimble | 39 min |
| Jan 30, 3:38 AM CST | Severe Thunderstorm Warning | LMK | Allen, Barren, Monroe, Warren | 32 min |
| Jan 30, 3:48 AM CST | Severe Thunderstorm Warning | LMK | Hardin, Hart, Larue, Nelson | 32 min |
| Jan 30, 3:54 AM CST | Severe Thunderstorm Warning | LMK | Barren, Edmonson, Hart | 31 min |
| Jan 30, 4:05 AM CST | Tornado Warning | LMK | Henry | 20 min |
| Jan 30, 4:06 AM CST | Severe Thunderstorm Warning | LMK | Adair, Barren, Cumberland, Green, Hart, Metcalfe and 2 more | 39 min |
| Jan 30, 4:09 AM CST | Severe Thunderstorm Warning | LMK | Franklin, Shelby | 31 min |
| Jan 30, 4:11 AM CST | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Nelson, Shelby, Spencer | 49 min |
| Jan 30, 4:11 AM CST | Tornado Warning | LMK | Adair, Cumberland, Metcalfe | 29 min |
| Jan 30, 4:14 AM CST | Severe Thunderstorm Warning | LMK | Green, Larue, Marion, Mercer, Nelson, Taylor and 1 more | 51 min |
| Jan 30, 4:30 AM CST | Severe Thunderstorm Warning | LMK | Adair, Casey, Clinton, Cumberland, Metcalfe, Russell and 1 more | 40 min |
| Jan 30, 4:41 AM CST | Severe Thunderstorm Warning | LMK | Boyle, Casey, Marion, Taylor | 29 min |
| Jan 30, 4:53 AM CST | Tornado Warning | LMK | Adair, Casey, Russell | 32 min |
| Jan 30, 4:56 AM CST | Severe Thunderstorm Warning | LMK | Anderson, Bourbon, Fayette, Harrison, Jessamine, Mercer and 2 more | 39 min |
| Jan 30, 4:57 AM CST | Tornado Warning | LMK | Boyle, Casey, Garrard, Lincoln, Marion | 33 min |
| Jan 30, 5:07 AM CST | Severe Thunderstorm Warning | LMK | Casey, Garrard, Lincoln | 28 min |
| Jan 30, 5:22 AM CST | Tornado Warning | LMK | Garrard, Madison | 28 min |
| Jan 30, 5:30 AM CST | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Harrison, Jessamine, Madison and 1 more | 40 min |
| Jan 30, 5:37 AM CST | Severe Thunderstorm Warning | LMK | Garrard, Madison | 28 min |
| Jan 30, 5:40 AM CST | Tornado Warning | LMK | Bourbon, Clark | 20 min |
| Jan 29, 11:49 PM CST | Severe Thunderstorm Warning | LMK | Dubois | 46 min |
| Jan 30, 12:30 AM CST | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Orange, Perry | 45 min |
| Jan 30, 1:18 AM CST | Tornado Warning | LMK | Crawford, Dubois, Orange | 32 min |
| Jan 30, 1:27 AM CST | Tornado Warning | LMK | Crawford, Orange, Perry | 28 min |
| Jan 30, 1:54 AM CST | Tornado Warning | LMK | Orange, Washington | 31 min |
| Jan 30, 1:59 AM CST | Tornado Warning | LMK | Perry | 21 min |
| Jan 30, 2:25 AM CST | Severe Thunderstorm Warning | LMK | Clark, Jefferson, Scott, Washington | 60 min |
Nearby
Tornado Warnings in Kentucky, 2013Tornado Warnings in Indiana, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.